MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG80166
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Expiry date: 06/2023.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly detached.The detached part was retrieved by snare.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superior vena cava, the pta balloon allegedly detached.It was further reported that the balloon was punctured and the detached part was retrieved using a snare.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.Four photos were reviewed.The balloon portion has completely detached from the catheter shaft in all four photos.The balloon was noted to have prolapsed.Both the marker bands were presented on the catheter, which can be observed and confirmed from pictures two and three.No other anomalies were noted on the submitted photos.Therefore, the investigation for the reported balloon detachment is confirmed, as all four of the submitted photos show the balloon was completely detached from the catheter shaft.A definitive root cause for the reported balloon detachment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 06/2023), g3.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15841485
Report Number2020394-2022-00911
Device Sequence Number12490153
Product Code DQY
UDI-Device Identifier00801741060830
UDI-Public(01)00801741060830
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80166
Device Catalogue NumberATG80166
Device Lot Number93TE0042
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale